Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 8, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jun 25, 2024, 10:37 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 25, 2024, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2024, 10:37 AM EDT (14:37 UTC)
- In effect from
- Jun 25, 2024, 11:00 AM EDT
- Expired
- Jun 25, 2024, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
887 WHUS43 KMQT 251437 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 1037 AM EDT Tue Jun 25 2024 MIZ014-260100- /O.NEW.KMQT.BH.S.0008.240625T1500Z-240626T0100Z/ Southern Schoolcraft- 1037 AM EDT Tue Jun 25 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Until 9 PM EDT this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 7:29 AM EDT, 3 hours 8 minutes earlier. Its key messages:
- -Non-severe thunderstorms push east through this morning. -Today will be a warm and windy day, with highs around 80 and wind gusts up to 30-40 mph in the west. -Pattern remains active, especially from late week into early next week, with yet more rounds of showers and storms
Area forecast discussion, Jun 25, 7:29 AM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Marquette MI 729 AM EDT Tue Jun 25 2024 .KEY MESSAGES... -Non-severe thunderstorms push east through this morning. -Today will be a warm and windy day, with highs around 80 and wind gusts up to 30-40 mph in the west. -Pattern remains active, especially from late week into early next week, with yet more rounds of showers and storms && .SHORT TERM /THROUGH TONIGHT/... Issued at 500 AM EDT Tue Jun 25 2024 Thunderstorms are ongoing this morning throughout western and central Upper Michigan. A few of these storms have been producing hail, though the largest report thus far has been pea sized hail in Ironwood. Perhaps more perplexing has been the wind gusts, with storms on Isle Royale and the Keweenaw Peninsula gusting above 50 mph, though the wind threat has fallen significantly since the time storms initially passed through that area. These showers and thunderstorms are forecast to continue pushing east through the rest of the morning, with 00Z HREF hourly PoPs falling below 30% UP-wide by 14Z. As winds veer westerly behind the front, soundings show a 30+ kt jet at 850mb that can be mixed into, leading to a gusty day expected, especially over the west and particularly the Keweenaw. By 21Z, the HREF shows 70-100% chances of wind gusts over 30 mph over the west half and along Lake Superior in the east, with the Keweenaw showing 40-90% probabilities of gusts over 40 mph. It will also be a warm day, with MOS guidance showing wide swaths of the south-central UP reaching into the mid 80s for highs today, with the NBM showing about a 25% chance that the M-35 corridor from Escanaba to Menominee could touch 90 today. Overnight, clear skies will begin to cloud up some, though enough radiational cooling should occur to allow low temperatures to fall below 50 away from the Great Lakes. A very subtle 500mb shortwave will be pushing southeast from northwest Ontario, reaching the western UP by 12Z Wednesday. Just enough forcing and moisture will be present for slight-chance (15-30%) PoPs over the west half, though precipitation will be struggling against the near-1015 surface high pressure present at the time, so impacts of any showers will be light, if any. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 408 AM EDT Tue Jun 25 2024 Starting Wednesday, a northwest flow shortwave and associated cold front moves from the Northern Plains across the Upper Great Lakes. Most of the models show an inverted sfc trough inflection associated with the shortwave from northern WI along the U.P. border. Instability is limited at 200 j/kg or less so expect isolated to scattered showers Wednesday, probably focused mainly west and along the WI border where the inverted sfc trough axis is situated. Expect drying and clearing skies from the west and north behind the shortwave trough and cold front in the afternoon into early evening as highs peak mainly in the 60s. However, those near the eastern Lake Superior shores may stay in the 50s throughout the day. Weak high pressure ridging persists across the region from Wed night into at least Thu evening, dry weather prevails. Under clear skies and near calm winds, radiative cooling will drop Wed night lows into the 40s, coolest over the interior. Expect highs Thu generally in the lower to mid 70s. Meanwhile, a trough just east of the Pacific northwest will move onshore Wednesday night. This trough progresses east along the international border toward the Upper Great Lakes by Saturday morning with at least a couple of shortwaves embedded in it. This will support cyclogenesis in the northern Rockies Thursday night with the low ejecting east into northern Ontario Friday night/Saturday. WAA/isentropic ascent and theta-e advection ahead of the low will support showers and thunderstorms spreading into Upper Mi on Friday. The first of the shortwaves within the mid-level trough moves through Sat which pushes a cold front through the area Fri night into Sat. Increased instability noted along the cold front should increase chances for thunder as it moves through the area at this time. The second shortwave in the trough will send a secondary cold front and another round of showers across the area late Sat into early Sun along with a burst of gustier nw-n winds and colder temps. High pressure building in quickly behind the front will result in drier, albeit cooler conditions Sunday afternoon into Monday. Models advertise another shortwave and associated sfc low lifting off the Northern Rockies and tracking e across the Northern Plains and Canadian Prairies into the Upper Great Lakes for early next week. This feature will bring another round of showers/t-storms into the area for next Mon night into Tuesday. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 729 AM EDT Tue Jun 25 2024 VFR conditions prevail at all sites until the very end of the TAF. Weak high pressure will keep mostly SKC conditions once clouds push out this morning. Westerly winds look to be gusty this afternoon especially at CMX, where wind gusts to 30+ kt are possible (~50% chance of exceeding). Otherwise, expect a wind shift overnight from westerly to northerly. A shortwave trough will push through overnight, causing some cloud formation and potentially (~50%) MVFR right at the end of the TAF period, though as the clouds battle the high pressure, it is not completely certain that MVFR conditions will be realized. && .MARINE... Issued at 408 AM EDT Tue Jun 25 2024 Thunderstorms tracking across eastern Lake Superior along a cold frontal passage will bring somewhat gusty winds and lightning to mariners over the eastern lake early this morning. Winds will shift from southerly to westerly winds behind the cold front later this morning while gusting as high as 30 kts. Strongest winds are expected over the central portion of the lake as fcst soundings and model guidance suggest a (20-30%) potential for west gale gusts to 35 knots, especially at higher platform locations like Stannard Rock. This period of longer fetch and stronger winds will help waves build up to 4-6 feet this afternoon and evening north of the Keweenaw. Winds around 20-25 kts veer north tonight behind an additional cold front that drops south across the lake before tapering off below 20 kts Wednesday morning. With high pressure over the lake through Thursday, winds are expected to mainly remain below 20 kts. A weakening low pressure tracking through the Upper Great Lakes early this weekend will allow for s-se gusts near 20 kt Friday and 20-25 kt nw gusts behind a cold frontal passage Saturday before building high pressure returns Sunday and ushers in lighter winds. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...GS LONG TERM...Voss AVIATION...GS MARINE...Voss
Hazardous weather outlook, Jun 25, 4:06 AM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 406 AM EDT Tue Jun 25 2024 MIZ001>007-009>014-084-085-260815- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 406 AM EDT Tue Jun 25 2024 /306 AM CDT Tue Jun 25 2024/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms will continue to push east through the morning. There is a high swim risk for the Lake Michigan beaches of Schoolcraft County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a moderate swim risk for the Lake Superior beaches of Alger County Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-260815- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 406 AM EDT Tue Jun 25 2024 /306 AM CDT Tue Jun 25 2024/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms will continue to push east through the morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LMZ221-248-250-260815- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 406 AM EDT Tue Jun 25 2024 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. GS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:27 AM EDT | Special Weather Statement | MQT | Gogebic | 33 min |
| Jun 25, 12:56 AM EDT | Special Weather Statement | MQT | Gogebic | 34 min |
| Jun 25, 2:29 AM EDT | Special Weather Statement | MQT | Menominee | 46 min |
| Jun 25, 2:43 AM EDT | Special Weather Statement | MQT | Menominee | 47 min |
| Jun 25, 3:01 AM EDT | Special Weather Statement | MQT | Dickinson | 29 min |
| Jun 25, 3:07 AM EDT | Special Marine Warning | MQT | 98 min | |
| Jun 25, 3:10 AM EDT | Special Weather Statement | MQT | Baraga | 35 min |
| Jun 25, 3:36 AM EDT | Special Weather Statement | MQT | Marquette | 24 min |
| Jun 25, 3:51 AM EDT | Special Weather Statement | MQT | Marquette | 24 min |
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.